Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 193, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 14, 2002, 8:15 PM CDT for Ellis County, Texas. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2002, 8:15 PM CDT (01:15 UTC)
- Expired
- Jul 14, 2002, 9:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Ellis County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 61 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 8:20 PM CDT | Thunderstorm Wind 52 E | Palmer, TX | Power lines and large tree limbs were blown down. |
| Jul 14, 8:29 PM CDT | Hail 0.88 | Palmer, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1711 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1729 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
358 WUUS54 KFWD 150115 SVRFTW TXC139-150200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 814 PM CDT SUN JUL 14 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ELLIS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 900 PM CDT * AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM JUST NORTH OF PALMER...MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PALMER AROUND 820 PM CDT ENNIS AROUND 900 PM CDT HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT WORTH. LAT...LON 3229 9679 3230 9663 3248 9662 3248 9669
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:55 PM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, Jul 14, 2:55 PM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 255 PM CDT SUN JUL 14 2002 UPPER LEVEL LOW CENTERED OVER WESTERN ARKANSAS IS FORECAST TO SLOWLY WEAKEN OVER THE NEXT FEW DAYS. THE SYSTEM WILL MOVE VERY LITTLE OVERNIGHT BUT SHOULD BEGIN A SLOW NORTHWARD DRIFT ON MONDAY. TROUGH AXIS WILL CONTINUE TO BISECT NORTH TEXAS THROUGH MID WEEK AND THIS WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EVENING. IT DOES APPEAR THAT THE BEST CONVERGENCE AND LIFT WILL BE IN THE SOUTHERN AND EASTERN ZONES THROUGH WEDNESDAY. UPPER TROUGH AXIS WILL SHIFT WESTWARD ON THURSDAY AS HIGH PRESSURE BUILDS IN FROM THE SOUTHEAST. THIS WILL BRING DRIER AND SLIGHTLY WARMER CONDITIONS TO NORTH TEXAS THROUGH THE WEEKEND. MOS TEMPERATURES HAVE DONE VERY WELL THE PAST SEVERAL DAYS AND CAN SEE NO REASON TO DEVIATE MUCH. FCSTID = 79 DFW 72 92 73 91 / 20 20 20 30 ACT 71 92 72 91 / 30 30 30 50 PRX 71 92 72 91 / 30 20 20 30 DTO 71 91 71 90 / 20 20 20 30 TKI 71 91 71 90 / 20 20 20 30 DAL 72 92 73 91 / 20 20 20 30 TRL 71 92 72 91 / 30 20 20 30 CRS 71 92 73 92 / 30 30 30 50 TPL 71 92 72 91 / 30 30 30 50 .FWD...NONE.
In the hours before
Special weather statement, Jul 14, 4:00 PM CDT, 4 hours 15 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151000- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT SUN JUL 14 2002 WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING SOUTH OF A GOLDTHWAITE...TO PALESTINE LINE...AND NORTHEAST OF A GAINESVILLE...TO CANTON LINE. ALTHOUGH NO ORGANIZE SEVERE THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS THROUGH LATE EVENING...A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...STRONG GUSTY WINDS UP TO 50 MILES AN HOUR...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING.
Special weather statement, Jul 14, 5:45 PM CDT, 2 hours 30 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151000- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 545 PM CDT SUN JUL 14 2002 WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING... MAINLY EAST OF INTERSTATE 35. ALTHOUGH NO ORGANIZE SEVERE THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS THROUGH LATE EVENING...A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...STRONG GUSTY WINDS UP TO 50 MILES AN HOUR...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:22 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.